Alert archive / Pennsylvania / Flash Flood Warnings in 2001
Flash Flood Warning 19, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jul 1, 2001, 2:22 PM EDT for Allegheny County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2001, 2:22 PM EDT (18:22 UTC)
- Expired
- Jul 1, 2001, 5:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Allegheny County, PA
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.4 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 963 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 881 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 011825 FFWPBZ PAC003-012115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 222 PM EDT SUN JUL 1 2001 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... ALLEGHENY COUNTY IN PENNSYLVANIA * UNTIL 515 PM EDT * AT 222 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED VERY HEAVY RAIN OVER NORTHERN ALLEGHENY COUNTY MOVING SLOWLY SOUTHWARD. OVER 2.00 INCHES OF RAIN HAS ALREADY FALLEN. * OTHER LOCATIONS IN THE WARNING INCLUDE...WILMERDING...WHITAKER... WEST HOMESTEAD...RANKIN...EAST PITTSBURGH...EAST MCKEESPORT... DRAVOSBURG...CHESWICK...BRADDOCK HILLS...BLAWNOX AND ASPINWALL... <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 11:50 AM EDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jul 1, 11:50 AM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1150 AM EDT SUN JUL 1 2001 WL UPDATE ZONES TO INCLUDE SVR TSTM WATCH...REST SAME. STRAGER .PBZ... MD...NONE. OH...SEVERE THUNDERSTORM WATCH FROM NOON EDT SUNDAY UNTIL 600 PM EDT SUNDAY FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069. PA...SEVERE THUNDERSTORM WATCH FROM NOON EDT SUNDAY UNTIL 600 PM EDT SUNDAY FOR ZONES PAZ007>009...PAZ013>016...PAZ020> 023...PAZ029>032. WV...SEVERE THUNDERSTORM WATCH FROM NOON EDT SUNDAY UNTIL 600 PM EDT SUNDAY FOR ZONES WVZ001>004...WVZ012...WVZ021>022.
In the hours before
Special weather statement, Jul 1, 10:20 AM EDT, 4 hours 2 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-011900- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1020 AM EDT SUN JUL 1 2001 ...MODERATE RISK OF SEVERE THUNDERSTORMS... A STRONG COLD FRONT APPROACHING THE AREA FROM THE NORTHWEST WILL BRING A MODERATE RISK OF SEVERE THUNDERSTORMS TO THE AREA THIS AFTERNOON. THE GREATEST THREAT FROM THESE THUNDERSTORMS IS DAMAGING STRAIGHT-LINE WINDS IN EXCESS OF 60 MPH. LARGE HAIL IS ALSO POSSIBLE BUT LESS LIKELY. THIS FRONT AND ASSOCIATED THUNDERSTORMS ARE EXPECTED TO START AFFECTING PORTIONS OF EAST CENTRAL OHIO AND WEST CENTRAL PENNSYLVANIA BEFORE NOON...THEN WILL CONTINUE TO PUSH TO THE SOUTHEAST AS THE AFTERNOON WEARS ON...REACHING THE SOUTHWEST CORNER OF PENNSYLVANIA AND NORTHERN WEST VIRGINIA MOUNTAINS BY THE LATE AFTERNOON HOURS. IF YOU HAVE OUTDOOR ACTIVITIES PLANNED FOR THIS AFTERNOON...KEEP AN EYE TO THE SKY FOR APPROACHING SEVERE WEATHER. REMEMBER...LIGHTNING CAN STRIKE THE GROUND SEVERAL MILES AHEAD OF THE ACTUAL STORM...SO IF YOU SEE A STORM APPROACHING TAKE SHELTER IMMEDIATELY. SKYWARN ACTIVATIOvN IS LIKELY BY EARLY THIS AFTERNOON. STRAGER
Special weather statement, Jul 1, 11:36 AM EDT, 2 hours 46 minutes before
OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021-022-012200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1136 AM EDT SUN JUL 1 2001 SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 600 PM EDT SUNDAY EVENING FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... ALLEGHENY ARMSTRONG BEAVER BUTLER CLARION FAYETTE FOREST GREENE INDIANA JEFFERSON LAWRENCE MERCER VENANGO WASHINGTON WESTMORELAND IN WEST VIRGINIA... BROOKE HANCOCK MARION MARSHALL MONONGALIA OHIO WETZEL IN OHIO... BELMONT CARROLL COLUMBIANA COSHOCTON GUERNSEY HARRISON JEFFERSON MONROE MUSKINGUM NOBLE TUSCARAWAS <<< CALL TO ACTION >>> A SEVERE THUNDERSTORM WATCH MEANS THAT SEVERE THUNDERSTORMS ARE POSSIBLE IN AND CLOSE TO THE WATCH AREA...PRODUCING DAMAGING WINDS..LARGE HAIL..AND FREQUENT LIGHTNING.
Local storm report, Jul 1, 12:07 PM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
1207 PM EDT SUN JUL 1 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1145 AM HERMITAGE PA WIND DAMAGE
07/01/01 MERCER TREES DOWN REPORTED BY
SKYWARN SPOTTERS
1155 AM MERCER PA WIND DAMAGE
07/01/01 MERCER TREES AND POWER LINES DOWN
REPORTED BY SKYWARN
SPOTTERSLocal storm report, Jul 1, 1:24 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
124 PM EDT SUN JUL 1 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
Z
1210 PM TITUSVILLE PA WIND DAMAGE
07/01/01 VENANGO TREES DOWN ON RT 8REPORTED
BY SKYWARN SPOTTERS
AMSThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 11:35 AM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 55 min |
| Jul 1, 12:02 PM EDT | Severe Thunderstorm Warning | PBZ | Butler, Venango | 58 min |
| Jul 1, 12:40 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 65 min |
| Jul 1, 12:49 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong | 56 min |
| Jul 1, 1:00 PM EDT | Severe Thunderstorm Warning | PBZ | Butler | 60 min |
| Jul 1, 1:10 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 65 min |
| Jul 1, 1:28 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 62 min |
| Jul 1, 1:50 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 55 min |
| Jul 1, 1:53 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 67 min |
| Jul 1, 2:14 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 61 min |
| Jul 1, 2:29 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 61 min |
| Jul 1, 2:43 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 62 min |
| Jul 1, 2:57 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 63 min |
| Jul 1, 3:12 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 63 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.